Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 94, NWS Charleston, WV

June 4, 2008Gilmer County, Lewis County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2008, 8:44 PM EDT for Gilmer County, Lewis County, Upshur County, West Virginia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 8:44 PM EDT (00:44 UTC)
Expired
Jun 4, 2008, 9:15 PM EDT
In force
31 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gilmer County, WV, Lewis County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 133 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:55 PM EDTTSTM WND DMG10 S Weston, WVTREES BLOWN OVER AND BRANCHES BLOWN DOWN.
Jun 4, 9:00 PM EDTTSTM WND DMG3 W Stonewall Jackson L, WVTREE DOWN OVER OIL CREEK ROAD 3 MI WEST OF HIGHWAY 19

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:34 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 050044
SVRRLX
WVC021-041-097-050115-
/O.NEW.KRLX.SV.W.0094.080605T0044Z-080605T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GILMER COUNTY IN WEST VIRGINIA...
  LEWIS COUNTY IN WEST VIRGINIA...
  UPSHUR COUNTY IN WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF STONEWALL JACKSON LAKE STATE PARK...OR ABOUT 11 MILES
  SOUTHWEST OF WESTON...AND MOVING EAST AT 41 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEWALL JACKSON LAKE STATE PARK AND 7 MILES SOUTH OF WESTON BY
  850 PM EDT...
  7 MILES NORTH OF ROCK CAVE BY 900 PM EDT...
  BUCKHANNON BY 910 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF 
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3908 8020 3901 8007 3889 8011 3880 8012
      3885 8052 3886 8053 3886 8059 3889 8060
      3889 8069 3904 8084 3911 8057
TIME...MOT...LOC 0044Z 275DEG 36KT 3895 8056

$$

08
2 follow-up statements
000 
WWUS51 KRLX 050101
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
901 PM EDT WED JUN 4 2008

WVC021-050111-
/O.CAN.KRLX.SV.W.0094.000000T0000Z-080605T0115Z/
GILMER WV-
901 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILMER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3903 8013 3901 8007 3889 8011 3880 8012
      3886 8053 3886 8059 3888 8059 3889 8060
      3903 8051 3908 8020
TIME...MOT...LOC 0101Z 275DEG 36KT 3893 8034

$$

WVC041-097-050115-
/O.CON.KRLX.SV.W.0094.000000T0000Z-080605T0115Z/
UPSHUR WV-LEWIS WV-
901 PM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN LEWIS AND UPSHUR COUNTIES...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HORNER...OR ABOUT 8 MILES SOUTHEAST OF WESTON...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TALLMANSVILLE...OVERHILL...BUCKHANNON AND 7 MILES NORTH OF ALTON BY
  910 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3903 8013 3901 8007 3889 8011 3880 8012
      3886 8053 3886 8059 3888 8059 3889 8060
      3903 8051 3908 8020
TIME...MOT...LOC 0101Z 275DEG 36KT 3893 8034

$$

25
000 
WWUS51 KRLX 050113
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT WED JUN 4 2008

WVC041-097-050122-
/O.EXP.KRLX.SV.W.0094.000000T0000Z-080605T0115Z/
UPSHUR WV-LEWIS WV-
912 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS AND UPSHUR
COUNTIES EXPIRES AT 915 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3903 8013 3901 8007 3889 8011 3880 8012
      3886 8053 3886 8059 3888 8059 3889 8060
      3903 8051 3908 8020
TIME...MOT...LOC 0112Z 275DEG 36KT 3892 8020

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:57 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 4, 7:57 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT CONTINUES THE CONVECTION...AND FLOOD AND SEVERE THREAT
INTO TONIGHT.  IT LIFTS NORTH OF THE AREA BY FIRST THING THURSDAY
MORNING.  HIGH PRESSURE BUILDS SURFACE AND ALOFT THURSDAY ON.

&&

.NEAR TERM /THROUGH THURSDAY/...
CONVECTIVE WAVE TRAIN MACHINE KEEPS CHURNING COMPLEXES EAST THROUGH
THE OHIO RIVER VALLEY. PRECIPITABLE WATER VALUES REMAIN HIGH...OVER
1.75 INCHES IN SOME CASES...AND STRONG DYNAMICS SETTING THE STAGE
FOR LINE ECHOES WITH POTENT WINDS AND THE OCCASIONAL ROTATION WITHIN
STORMS. OVER THE NEXT FEW HOURS INTO THE OVERNIGHT...EXPECTING A
SLOW AND GRADUAL INFLUENCE OF A STRENGTHENING 500HPA RIDGE OFF TO
THE SOUTH. ALSO...AN UPSTREAM UPPER LEVEL TROUGH WILL ASSIST IN
ALTERING THE OVERALL PATTERN...AND PUTTING AN END TO THE CONVECTIVE
PATTERN. BEFORE IT ENDS...THE PATH WILL TAKE THE COMPLEXES TO THE
NORTH OUT OF THE CWA OVERNIGHT...AND ADVECTION OF HIGHER 500HPA
HEIGHTS WILL COMMENCE. THIS WILL MARK THE BEGINNING OF THE SUMMER
TIME BERMUDA HIGH DOMINATING THE WEATHER.

KEPT OVERNIGHT LOW TEMPERATURES BASED ON CURRENT VALUES DESPITE THE
FACT IT IS STILL EARLY AFTERNOON. NOT EXPECTING MUCH OF AN
INCREASE...SO SET UP MIN T VALUES ONLY A SMALL HANDFUL OF DEGREES
BELOW THE CURRENT TEMPERATURES.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WARM FRONT LIFTS N OF THE AREA FIRST THING THU MORNING...TAKING MOST
OF THE CONVECTION WITH IT.  A VERY WARM AND MOIST AIR MASS
ENCOMPASSES THE AREA IN THE WAKE OPF THE WARM FRONT...WITH DEW
POINTS NEAR 70 DRIVING CAPES UP TO 2 GRAND J/KG.  WITH SOUTHERN EDGE
OF WESTERLIES OVER NORTHERN EDGE OF FORECAST AREA...WITH UPPER LEVEL
DIV THERE AS WELL AS IN THE MOUNTAINS...OPTED TO MAINTAIN SLIGHT CHC
POPS UP N AND IN THE MOUNTAINS.  IF ACTIVITY THIS EVENING LAST DEEP
ENOUGH INTO TONIGHT...THEN LEFTOVER BOUNDARIES IN THE MORNING COULD
HELP PROVIDE A FOCUS FOR STORMS TO DEVELOP THU AFTERNOON.

ANY THUNDERSTORMS THAT DO FORM THURSDAY AFTERNOON SHOULD DIE WITH
THE SUNSET OR SHORTLY THEREAFTER.  IN AN AIR MASS THIS
MOIST...THUNDERSTORMS REFORM ON THEIR OWN OUTFLOW BOUNDARIES AND
BECOME TONIGHT TO GET RID OF AFTER SUNSET.

NONETHELESS...HIGH PRESSURE BUILDING SURFACE AND ALOFT SHOULD ALLOW
THE WEATHER TO SETTLE DOWN EVEN FURTHER FROM FRI FORWARD...AS WE
GET INTO THE SUMMER HEAT...AND JUST THE MINIMAL CHANCE FOR AN
AFTERNOON OR EVENING MOUNTAIN THUNDERSTORM.  USED ELEVATED HEAT
SOURCE TOOL TO DEPICT THESE POPS AS WELL AS THE CLOUDS.  ON
SATURDAY...A WEAK COLD FRONT APPROACHING FROM THE W MAY TRIGGER
AFTERNOON THUNDERSTORMS IN E OH AS WELL.

USED A BLEND OF THE NUMBERS FOR HIGHS THU AND FRI AS THE HIGH MAV
APPEARS A BIT TOO HIGH GIVEN ONGOING RAIN / WET GROUNDS.  CLOSE TO
THE WELL-CONVERGED NUMBERS FOR LOWS THU NT AND FRI NT.  STAYED JUST
BELOW THE MEX FOR HIGHS SAT AND CLOSE TO IT FOR LOWS SAT NT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HEAT WAVE REGIME IN FIRM CONTROL THIS PERIOD.  USED DIURNAL TOOL TO
DEPICT CUMULUS IN THE GRIDS AND RAN POPS OFF OF THAT TO DEPICT THE
SLIGHT CHANCE FOR A MOUNTAIN THUNDERSTORM EACH AFTERNOON.  OTHERWISE
DECIDED NOT TO BITE ON HPC POPS FOR MON AS EVEN THE CANADIAN DOES
NOT SHOW ANY FEATURE NEARBY THEN.

DID NOT STRAY FAR FROM THE MEX AT ALL IN THIS BENIGN PATTERN AS THE
GROUND WILL EVENTUALLY HAVE THE CHANCE TO DRY OUT.  THERE SHOULD NOT
BE SIGNIFICANT DIFFERENCES FROM DAY TO DAY...WENT 2F LOWER DAY 7 PER
MEX/CLIMO.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
ANOTHER IN THE SERIES OF CONVECTIVE COMPLEXES CONTINUES TO MOVE EAST
TO WEST ACROSS OHIO AND WILL AFFECT THE REGION THIS EVENING.
EVERYONE NORTH OF THE HTS/CRW WILL BE AFFECT WITH PERIODS OF MVFR TO
IFR CONDITIONS AS THIS WAVE MOVES ACROSS.  THIS COMPLEX IS MOVING
EAST AT ABOUT 50 KTS AND SHOULD EXIT THE REGION BY 5Z IN THE EAST.

ONCE THIS COMPLEX CLEARS...HEIGHTS ARE EXPECTED TO RISE SO ANY
SUBSEQUENT COMPLEXES ARE EXPECTED TO SLIDE NORTH OF THE REGION...BUT
THE MID TO HIGH LEVEL CLOUDS WILL BE SLOW TO CLEAR.  SO FOR NOW HAVE
ONLY ADDED SOME MVFR FOG SINCE MOST AREAS ARE WET NOW DUE TO THE
RAINS THAT HAVE MOVED ACROSS THE AREA.  SHOULD THE SKY CLEAR MORE
QUICKLY THE FOG COULD BE DENSER.

VFR CONDITIONS RETURN AFTER ABOUT 13Z ON THURSDAY AS THE HEIGHTS
BUILD.  SHOULD JUST SEE SOME SCATTERED DAY TIME CU FORMING DURING
THE AFTERNOON.

AVIATION OUTLOOK /AFTER 18Z THURSDAY/... IFR IN FOG POSSIBLE THURSDAY
NIGHT.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT ANOTHER A FEW HOURS FOR THE
AFTERNOON CONVECTION SWINGING THROUGH THE WET GROUND COUNTIES ACROSS
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.

CURRENTLY NO RIVER FLOODING FORECAST...STRONG RISES ON HOCKING AND
MAYBE THE WEST FORK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ007>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-083>087.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...ESS
HYDROLOGY...
Hazardous weather outlook, Jun 4, 7:51 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT WED JUN 4 2008

OHZ066-067-076-WVZ010-011-060000-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-
751 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-WVZ005-006-013>015-025-026-035-036-060000-
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
LOGAN-BOONE-RALEIGH-FAYETTE-
751 PM EDT WED JUN 4 2008

...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-033-034-060000-
DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING-
751 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ075-083>087-WVZ007>009-016>020-027>032-037>040-046-047-060000-
ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-
WOOD-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
751 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 7:21 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     10 SW RICHWOOD          38.12N 80.67W
06/04/2008                   NICHOLAS           WV   TRAINED SPOTTER

            TREES DOWN.

&&

TMAZZA
Local storm report, Jun 4, 7:41 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
741 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     ASHLAND                 38.47N 82.65W
06/04/2008                   BOYD               KY   PUBLIC

            TREES DOWN.

&&

NNNN
Local storm report, Jun 4, 7:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
749 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             RAVENSWOOD              38.94N 81.72W
06/04/2008  U0.88 INCH       JACKSON            WV   PUBLIC

            EVENT OCCURRED BETWEEN
            727 PM 06/04/2008 AND 742 PM 06/04/2008

&&

NNNN
Local storm report, Jun 4, 8:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            GALLIPOLIS              38.82N 82.19W
06/04/2008                   GALLIA             OH   COUNTY OFFICIAL

            MULTIPLE ROADS CLOSED IN GALLIPOLIS AREA. INTERSECTION AT
            JACKSON PIKE AND 160. RACOON ROAD HAD A MUDSLIDE.

0745 PM     FLOOD            11 S GALLIPOLIS         38.66N 82.19W
06/04/2008                   GALLIA             OH   COUNTY OFFICIAL

            TRIBBLE ROAD FLOODED. WATER RESCUE IN PROGRESS - CAR IN
            WATER.

&&

JDENT
Local storm report, Jun 4, 8:15 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     13 SE GALLIPOLIS        38.69N 82.02W
06/04/2008                   MASON              WV   COUNTY OFFICIAL

            TREES DOEN AT LEON.

&&

JDENT
Local storm report, Jun 4, 8:18 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
818 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND DMG     ASHLAND                 38.47N 82.65W
06/04/2008                   BOYD               KY   PUBLIC

            LARGE BRANCHES BROKEN.
            EVENT OCCURRED BETWEEN
            758 PM 06/04/2008 AND 813 PM 06/04/2008

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:20 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam55 min
Jun 4, 8:56 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Wirt, Wood49 min
Jun 4, 9:20 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Gilmer, Lewis, Ritchie, Upshur and 3 more6 hr
Jun 4, 9:41 PM EDTRiver Flood WarningRLXCalhoun, Wirt36 hr
Jun 4, 9:41 PM EDTRiver Flood WarningRLXWirt, Wood23 hr
Jun 5, 4:36 AM EDTRiver Flood WarningRLXHarrison10 hr
Jun 5, 5:37 AM EDTRiver Flood AdvisoryRLXBarbour10 hr
Jun 5, 5:37 AM EDTRiver Flood AdvisoryRLXBarbour10 hr
Jun 5, 7:55 AM EDTRiver Flood AdvisoryRLXUpshur15 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.